Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 79, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 26, 2015, 8:15 AM EST for Bourbon County, Kentucky. It took effect at Dec 26, 2015, 4:42 PM EST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2015, 8:15 AM EST (13:15 UTC)
- In effect from
- Dec 26, 2015, 4:42 PM EST
- Expired
- Dec 27, 2015, 8:15 AM EST
- In force
- 16 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 17.59 ft at Dec 26, 2015, 3:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
811
WGUS43 KLMK 261315
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
815 AM EST SAT DEC 26 2015
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
.Heavy rains over last week, along with additional rains over the next
few days, will take the creek above flood stage later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-270515-
/O.NEW.KLMK.FL.W.0079.151226T2142Z-000000T0000Z/
/PRSK2.1.ER.151226T2142Z.151227T1300Z.000000T0000Z.NO/
815 AM EST SAT DEC 26 2015
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* from this afternoon until further notice.
* At 7:15 AM Saturday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.6 feet by Sunday morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.6
feet on Jan 14 2013.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
MRC1 follow-up statement
160
WGUS83 KLMK 261953
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EST SAT DEC 26 2015
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
KYC017-262023-
/O.CAN.KLMK.FL.W.0079.000000T0000Z-151226T1953Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
253 PM EST SAT DEC 26 2015
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 2:15 PM Saturday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will fall this evening, and begin to
rise overnight. The river will crest below flood stage with
a value of 17.9 feet Sunday evening.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:14 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 26, 6:14 AM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 614 AM EST SAT DEC 26 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Sunday)... Issued 310 AM EST Sat Dec 26 2015 In the near term, stationary frontal boundary was located just south of the forecast area this morning. Lots of low clouds, areas of drizzle and patchy fog will be the main weather features of the region this morning. Temperatures ranged from the upper 40s across the north to the middle 50s across the far south. Not really expecting much change in temperatures for the remainder of the night. For today, the multi-model consensus is in agreement with the stationary front to the south lifting northward as a warm front. As the front works northward, we'll have a mid-level disturbance move northeast through the region. Much of the high resolution models, including our tuned ARW-WRF suggest that we'll see scattered convection develop to our south along the front and then lift northward through the day. Much of the guidance agrees that the northward surge of the front could be quite dramatic with a noticeable increase in temperatures over a relative short time span (1-2 hours). Initially temperatures will start off the upper 40s to the mid 50s, but will likely surge on the heels of the front. Current thinking is that we'll see temperatures reaching the mid-upper 60s by late afternoon/evening across southern Indiana with lower 70s across much of Kentucky. The warmest temperatures will be found across our southern KY counties. If highs warm as much as forecast, we're looking at breaking daily high maximum temperatures at most sites this afternoon. Convective coverage will generally be scattered at best. However, since most locations will likely see at least a hundredth of an inch, PoPs in the forecast will run likely to categorical. Storm strength looks to be marginal at best, given low instability and poor lapse rates. However, model proximity soundings do show elevated CAPE, therefore some isolated thunderstorms will be possible. QPF amounts vary from model to mode. Current QPF for this afternoon looks to be around 1/2 of an inch. QPF amounts may be low in the model since they are pushing the warm front northward quickly resulting in a low residence time of convection over any particular location. Nonetheless, a quick half inch in some areas may result in quick rises on area streams/creeks and poor drainage areas. For tonight and Sunday, surface warm front looks to continue to push northward into central Indiana perhaps as far north as the I-70 corridor. With the front that far north, much of our region looks to be mostly dry for the tonight. With us clearly in the warm sector, lows tonight will be very mild with readings only dropping off into the lower-middle 60s. On Sunday, the warm front will push back slowly southward as a cold front. Rain chances will be generally small during the first half of the day, but are expected to dramatically increase during the afternoon/eve hours. Highs Sunday look to warm into the lower-mid 60s in the north with lower 70s across much of Kentucky which will likely lead to record highs once again. .LONG TERM (Sunday night through Friday)... Issued at 332 AM EST Sat Dec 26 2015 ...Active Weather Pattern To Persist Through The Week... ...More Seasonal Temperatures Expected As We Roll Into 2016... By Sunday night, surface cold front will be pushing back southward through the region. A widespread band of showers and thunderstorms will likely accompany the front as it drops back into the region. A large temperature gradient will likely develop across the region with a 30 degree temperature spread from north to south not being out of the question by Sunday night. The front will likely stall out across the southern part of the CWA by Monday morning with lows ranging from the lower 40s in the north to around 60 in the far south. By Monday, a large low pressure system will move from the southern Plains into the Great Lakes states. As this occurs, the cold front across the south will lift back again as a warm front and place us in the warm sector once again. As this warm front lift northward once again, we'll see the pressure gradient increase resulting in gusty winds developing across the region. An arcing cold front look likely to surge through the region Monday afternoon and evening bringing another round of strong to possibly severe storms to the region. Highs Monday will top out in the mid-upper 50s in the north with lower-middle 60s across the south. Colder air will begin to wrap into the region by Monday night with lows dropping into the lower 40s in the west with mid-upper 40s in the far east. QPF amounts though this period will generally be in the 1.5-2 inch range. The models have continued to trend the highest QPF axis a little further northwestward in this set of runs. In general, our QPF is similar to WPC QPF with 1.5-2 inches total QPF across our southeastern sections and about 2-4 inches in areas along and north of the Ohio River. Will highlight these amounts in the ongoing ESF product, but depending on QPF this weekend, we may need to look at flood watches for portions of the region for later this weekend and into early next week. By Tuesday, we'll be in the wake of the large weather system pulling off to our north. Recent model trends look a bit drier here for Tuesday. However, the break in the weather will be short-lived as another weather system quickly develops and moves just to the southeast of our region for Wednesday and Wednesday night. Thermal profiles are still warm here for just a round of cold rain. Lows Tuesday night look to cool into the mid-upper 30s in the NW with upper 30s/lower 40s in the SE. Highs Wednesday look to range from the upper 40s tot he lower 50s. Lows Wednesday night look to cool back to the lower-mid 30s. As we close out 2016, we will see the pattern reverting back to more of a "seasonal" cold pattern. Mainly dry conditions look likely on Thursday and into New Years Eve. Highs Thursday look to warm into the upper 30s in the north with lower-mid 40s across the central and southern sections. For those heading out on New Years Eve, it will be cold with temperatures mainly in the upper 20s to the lower 30s. Dry conditions look likely as we head into New Years Day with highs mainly in the mid-upper 30s. && .AVIATION (12Z TAF Update)... Updated at 612 AM EST Sat Dec 26 2015 Warm front now making its northward push and will pass BWG between 12-13z and likely SDF/LEX around 18z. Before that, plan on poor conditions with drizzle, IFR to LIFR ceilings and reduced visibilities in light fog. A band of showers with embedded thunderstorms will also precede the warm front passage which could bring brief periods of IFR visibility and heavy rain. Once the front passes, plan on ceilings to improve to MVFR or perhaps for brief periods VFR (especially at BWG) and winds to become southerly. There will be scattered to widespread showers and maybe a t-storm through early afternoon, until the front is well into Indiana. Guidance is trying to tank visibilities and ceilings again tonight down to IFR or worse. Not sold on this idea with the area being well within the warm sector with a steady south wind. As such, kept ceilings MVFR. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........MJ Long Term.........MJ Aviation..........ZT
Hazardous weather outlook, Dec 26, 3:45 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EST SAT DEC 26 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270845- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 345 AM EST SAT DEC 26 2015 /245 AM CST SAT DEC 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL SURGE NORTHWARD THROUGH THE OUTLOOK AREA TODAY. AHEAD OF THE WARM FRONT...AREAS OF FOG WILL BE POSSIBLE THIS MORNING AND MAY BE LOCALLY DENSE. IN ADDITION...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AND MOVE NORTHWARD IN ADVANCE OF THIS WARM FRONT. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL...LIGHTNING AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF HEAVY RAINFALL ARE LIKELY TO CONTINUE THROUGH EARLY NEXT WEEK AS THE WEATHER PATTERN CONTINUES TO BE VERY ACTIVE. 2 TO LOCALLY 4 INCHES OF RAIN COULD FALL THROUGH EARLY TUESDAY. THIS MAY POSE FLOODING PROBLEMS...INCLUDING RIVERS AND FLASH FLOODING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH MONDAY. MJ
In the hours before
Special weather statement, Dec 26, 7:23 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 623 AM CST SAT DEC 26 2015 KYZ073-074-261300- BARREN-ALLEN- 623 AM CST SAT DEC 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT BARREN AND NORTHEASTERN ALLEN COUNTIES... AT 622 AM CST...A STRONG THUNDERSTORM WAS 10 MILES NORTH OF SCOTTSVILLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLASGOW...SCOTTSVILLE...CEDAR SPRINGS...RAILTON...KINO...DRY FORK... GAINESVILLE...HAYWOOD...MERRY OAKS...NOBOB...BRISTLETOWN...BECKTON... ETOILE...AUSTIN...FINNEY...PETER CREEK...COOKTOWN...CORAL HILL...OIL CITY AND PRITCHARDSVILLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3675 8624 3703 8612 3711 8577 3684 8576 TIME...MOT...LOC 1222Z 257DEG 29KT 3690 8613 RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:23 AM EST | Special Weather Statement | LMK | Barren | 37 min |
| Dec 26, 10:22 AM EST | River Flood Advisory | LMK | Hart | 36 hr |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.